| Model Number |
640CX3575 |
| Medical Device Problem Code |
Device Difficult to Setup or Prepare (1487)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/14/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.The device was returned to cerenovus for further evaluation.Upon arrival, a visual inspection of the returned orbit galaxy device was observed the hypotube protruding from the introducer, and the introducer was observed to be kinked and open.Under microscopic magnification, the introducer was noted to be slightly kinked and open.This damage precluded the introducer to be completely re-zipped during the functional test and could be related to the issue reported.Under microscopic magnification, it was noted that the embolic coil is stretched and still in the unit.The damages on the introducer could be related to the issue reported regarding the re-zipping difficulty as they prevented the zipper to advance past the kink present on the introducer.No further testing could be performed.The customer complaint was confirmed.Coil stretch is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Coil stretch can occur during procedure handling where force may have been inadvertently applied.It is possible that force may have inadvertently been applied during the coil re-sheathing which resulted in the coil damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: ¿ never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
As reported by the field, during a coil embolization, a 3.5x7.5 orbit galaxy xtrasoft coil (640cx3575, 30620252) was being used as a first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.Because the size of the coil was not appropriate with the aneurysm.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.Based on the analysis of the device received, the embolic coil was found stretched.
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization, a 3.5x7.5 orbit galaxy xtrasoft coil (640cx3575, 30620252) was being used as a first coil.The physician decided to pull it out for re-deployment after trying another size of coil first.Because the size of the coil was not appropriate with the aneurysm.During resheathing the coil, the introducer failed to be re-zipped.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.No additional information is available.The device was returned to cerenovus for further evaluation.Upon arrival, a visual inspection of the returned orbit galaxy device was observed the hypotube protruding from the introducer, and the introducer was observed to be kinked and open.Under microscopic magnification, the introducer was noted to be slightly kinked and open.This damage precluded the introducer to be completely re-zipped during the functional test and could be related to the issue reported.Under microscopic magnification, it was noted that the embolic coil is stretched and still in the unit.The damages on the introducer could be related to the issue reported regarding the re-zipping difficulty as they prevented the zipper to advance past the kink present on the introducer.No further testing could be performed.The customer complaint was confirmed.Coil stretch is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Coil stretch can occur during procedure handling where force may have been inadvertently applied.It is possible that force may have inadvertently been applied during the coil re-sheathing which resulted in the coil damage.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure is multifactorial.The instructions for use do contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.